Join the discussion about health care issues in our nation and community on our blog, WakeMed Voices.

Manage Your Health

Share/Save/Bookmark
Decrease (-) Restore Default Increase (+)

Manage Your Health

Back to Health Library   Print This Page Print    Email to a Friend Email
    Fixed drug eruption
   
Fixed drug eruption

Medications can cause many skin reactions. This particular appearance is called a "fixed drug eruption" and was caused by a reaction to ceftazidime. This type of reaction typically recurs in exactly the same location when the person takes the same medication again.


Review Date: 6/29/2010
Reviewed By: Linda J. Vorvick, MD, Medical Director, MEDEX Northwest Division of Physician Assistant Studies, University of Washington, School of Medicine; Paula J. Busse, MD, Assistant Professor of Medicine, Division of Clinical Immunology, Mount Sinai School of Medicine, New York, NY. Review provided by VeriMed Healthcare Network. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.
adam.com
 
© WakeMed Health & Hospitals, Raleigh, NC  |  919.350.8000  |